At the end of my C-Section surgery, the very nice anesthesiologist told me he was giving me morphine to help with my pain as the epidural wore off. At the time, I was just like, whatever is going to keep me pain-free. In the recovery room, I felt a bit itchy and mentioned it to the nurse. “Oh, that’s probably the morphine. I’ll get you some Benadryl.” The next 36 hours I had six doses of Benadryl including one that was given as a shot in my left arm. NOTHING made the itchiness better. I literally scratched my nose raw, and I basically had claw marks all over my arms, legs, and stomach. It was terrible.
I bring all this up because last week, the itchiness started again. I didn’t even realize I was itching at first, what with all the other distractions. But I eventually noticed that I was having a hard time blinking. Weird, right? So I looked in the mirror, and my right eye was really swollen. And not just the eye lids (although the top and bottom lids were really puffy)- the actual eye ball itself was bugging out. Needless to say, I kind of freaked out, and called my OB. I thought she’d tell me to call my optometrist, but she wanted me to come in to see her right away. She looked at my eye and said some medical words I didn’t recognize (her husband is an opthamologist), and said I was most likely having a reaction to coming off my pain medicine. I’m going through withdrawal!!! I’d been slowly weaning myself off of it so I could be cleared to drive. She called her husband for a consult and prescribed some pills for the itching and an eye cream for the swelling. She also examined my C-Section incision and said it looked good. I don’t go back to see her for four more weeks, until after Christmas. Then I will be cleared to resume normal activities. I’ll be able to start physical therapy, which I desperately need, and if Maddie is still in the hospital, I’ll go back to work until she comes home. Now I just need the itching to stop and my incision to keep healing.